Flash Flood, Imperial
- When
- August 26, 3:21 PM PST
- Where
- Imperial County, Ocotillo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -115.980
State Route 78 was reported flooded.
Route 78 was flooded due to heavy rainfall near Ocotillo Wells. Other portions of Riverside County and Imperial County had locally heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PSR wrote it up.
Route 78 was flooded due to heavy rainfall near Ocotillo Wells. Other portions of Riverside County and Imperial County had locally heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 26, 2:00 PM PST, 1 hour 21 minutes earlier.
AZZ020>028-CAZ030>033-270600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 300 PM MST SUN AUG 26 2007 .SYNOPSIS... HIGH PRESSURE ALOFT WILL BUILD OVER THE DESERT SOUTHWEST THIS WEEK AND GIVE WARMER-THAN-NORMAL TEMPERATURES. AT THE SAME TIME...THE MOISTURE CURRENTLY OVER THE DESERTS WILL GRADUALLY LESSEN AND RESULT IN FEWER THUNDERSTORMS EACH DAY. && .SHORT TERM... TONIGHT THROUGH WEDNESDAY... ISOLATED SEVERE...FLASH FLOOD PRODUCING STORMS FORMED EARLY THIS AFTERNOON JUST TO THE WEST OF IMPERIAL COUNTY...AS WELL AS OVER FAR NRN JOSHUA TREE NATIONAL PARK. STORMS WERE DEFINITELY MULTICELLULAR IN NATURE...AND FORMED UNDER UPPER DIFFLUENT FLOW JUST TO THE NE OF THE WEAK UPPER LOW NEAR CATALINA ISLAND. THIS FEATURE IS MOVING N/ NEWD AND AS SUCH SHOULD MAINLY JUST AFFECT OUR FAR WRN CWA. ELSW... ONLY GARDEN-VARIETY TYPE ISOLD STORMS HAVE BEEN NOTED ON DOPPLER RADARS...MAINLY NEAR FAVORED TERRAIN AREAS. MOST THUNDERSTORM ACTION WILL DIE OUT QUICKLY AFTER SUNSET...AND THIS HAS BEEN REFLECTED IN THE GRIDS/ZONES. AFTER TONIGHT...MODELS IN AGREEMENT THAT UPPER HIGH WILL SHIFT BACK TO THE WEST TO A POSITION OVER AZ. THIS WILL MAKE FOR ABOVE-NORMAL MAX TEMPS THE ENTIRE SHORT TERM...AND THEREAFTER. COULD BE CLOSE TO SOME RECORDS BY ABOUT WEDNESDAY. IN ADDITION TO THE HEAT...THE HIGH WILL TEND TO CAP OFF ANY RESIDUAL MOISTURE NEXT FEW DAYS...WITH PERHAPS SOME ISOLD ACTIVITY OVER AND AROUND THE HIGHER TERRAIN... MAINLY IN ZONE 24. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... NOT ALOT TO LATCH ONTO DURING THE EXTENDED THAT WOULD INDICATE MUCH CHANGE FROM HOT...MAINLY TSTM-FREE WX. GFS ENSEMBLE MEAN AGREES WELL WITH EURO/UKMET RUNS IN KEEPING LARGE...SPRAWLING RIDGE OVER THE DESERT SW. SO...CONTINUED UNSEASONABLY HOT WX APPEARS TO BE MORE OR LESS A GIVEN. WILL KEEP VERY LOW GRADE SLIGHT CHANCE POPS GOING TOWARDS THE END OF THE WEEK...JUST TO NUDGE THINGS A LITTLE CLOSER TO CLIMO...BUT NOT ALL THAT CONFIDENT WE WILL SEE ANYTHING AFTER WEDNESDAY. && .AVIATION... AUGUST 26 1815 UTC (AUGUST 26 1115 MST) THOUGH THERE IS CONSIDERABLE ATMOSPHERIC MOISTURE...AN UPPER LEVEL WEATHER DISTURBANCE OVER ARIZONA...AND A STRONGER UPPER LEVEL WEATHER DISTURBANCE NEAR THE SOUTHERN CALIFORNIA COAST...INSTABILITY IS LIMITED OVER THE LOWER ELEVATIONS. THE SYSTEM CENTERED NEAR THE CALIFORNIA COAST MAY PROVIDE ENOUGH LIFT FOR STORMS OVER THE LOWER ELEVATIONS OF FAR SOUTHEAST CALIFORNIA TODAY AND TONIGHT...BUT MORE LIKELY STORMS WILL BE CONFINED TO THE HIGHER TERRAIN...INCLUDING JOSHUA TREE NATIONAL PARK. SIMILARLY IN ARIZONA PORTIONS OF THE FORECAST AREA...STORMS ARE APT TO BE CONFINED TO THE HIGHER TERRAIN. THUS DID NOT INSERT ANY TEMPO GROUPS IN THE TAFS...BUT INDICATED PRESENCE OF STORMS OFF IN THE DISTANCE FROM THE AIRFIELDS. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... AUGUST 26 2200 UTC (AUGUST 26 1500 MST) TEMPERATURES WILL BE RISING AND HUMIDITIES FALLING DURING THE FIRST HALF OF THE WORK WEEK. TEMPERATURES WILL CLIMB WELL ABOVE NORMAL AND MAY FLIRT WITH RECORDS WEDNESDAY. STORM CHANCES MONDAY WILL BE CONFINED TO THE HIGHER TERRAIN...INCLUDING JOSHUA TREE NATIONAL PARK...BEFORE RETREATING TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA TUESDAY AND WEDNESDAY. A SLIGHT CHANCE OF STORMS WILL EXPAND INTO THE LOWER DESERTS OF SOUTH-CENTRAL ARIZONA DURING THE LATTER HALF OF THE WEEK. THERE WILL ALSO BE A VERY GRADUAL DECREASE IN TEMPERATURES ALONG WITH A VERY GRADUAL INCREASE IN HUMIDITIES. APART FROM GUSTINESS ASSOCIATED WITH THUNDERSTORMS...NO STRONG SUSTAINED WINDS ARE ANTICIPATED THIS WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...ESTLE AVIATION...AJ FIRE WX...AJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 540 AM MST SUN AUG 26 2007 AZZ022-023-027-028-271300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 540 AM MST SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST. STRONG GUSTY WINDS...DENSE BLOWING DUST...AND BRIEF HEAVY RAIN CAN BE ASSOCIATED WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. THE PRIMARY THREATS WILL BE STRONG WINDS...AND HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING. A DIMINISHING THREAT OF THUNDERSTORMS IS EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-271300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 540 AM MST SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST. THE PRIMARY THREAT WILL BE HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING. A DIMINISHING THREAT OF THUNDERSTORMS IS EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-271300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 540 AM MST SUN AUG 26 2007 /540 AM PDT SUN AUG 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST. THE PRIMARY THREAT WILL BE HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED MONDAY. THE PRIMARY THREATS WILL BE STRONG GUSTY WINDS...AND HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING. A DIMINISHING THREAT OF THUNDERSTORMS IS EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The San Diego radar (KNKX), 101 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
1 flash flood. Local standard time, as filed.
State Route 78 was reported flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59146.